MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR DISSECTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, REUSABLE

KARL STORZ SE & CO. KG BIPOLAR DISSECTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, REUSABLE
Model Number 26159BE
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported during a hysteroscopy procedure, the tip of the instrument broke and the broken piece remained inside the endometrium of the patient.The piece was not recovered.
 
Additional Manufacturer Narrative
The complained 26159be was not received at the manufacturing site for investigation.The investigation has therefore been completed on 2024-11-22 on the basis of the available information.According to the customer's description, it can be assumed that the user is at fault.The tip is said to have flown off, which may have been caused, for example, by excessive force being applied to the sling.On the other hand, the number of reprocessing and applications can have a negative effect on the material properties.The ifu refers to the relevant points.However, as no article was sent in for examination, a more detailed examination cannot be carried out.The device history records have been checked and found to be according to the specicifation, valid at the time of production.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIPOLAR DISSECTION ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20546879
Report Number9610617-2024-00418
Device Sequence Number7873280
Product Code GCJ
UDI-Device Identifier04048551094228
UDI-Public04048551094228
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BE
Device Catalogue Number26159BE
Device Lot NumberRO01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown